Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 211, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 9, 2012, 2:49 PM EDT for 4 counties in North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2012, 2:49 PM EDT (18:49 UTC)
- Expired
- Jul 9, 2012, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 47 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 3:02 PM EDT | TSTM WND DMG | 4 Wsw Linden, NC | ROOF BLOWN OFF A WOODEN BARN... SEVERAL TREES DOWN |
| Jul 9, 3:30 PM EDT | TSTM WND DMG | 7 Wsw Linden, NC | 1 TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913 WUUS52 KRAH 091849 SVRRAH NCC051-085-101-163-091930- /O.NEW.KRAH.SV.W.0211.120709T1849Z-120709T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 249 PM EDT MON JUL 9 2012 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA SOUTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA EASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 330 PM EDT * AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LINDEN...OR 8 MILES SOUTH OF LILLINGTON... MOVING SOUTHEAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LINDEN... WADE...GODWIN... DUNN... COATS... AND BENSON. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 312 AND 334. THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 58 AND 87. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3527 7896 3563 7856 3529 7830 3504 7893 TIME...MOT...LOC 1849Z 325DEG 9KT 3528 7880 $$ 10
2 follow-up statements
654 WWUS52 KRAH 091911 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 311 PM EDT MON JUL 9 2012 NCC051-085-101-163-091930- /O.CON.KRAH.SV.W.0211.000000T0000Z-120709T1930Z/ CUMBERLAND NC-JOHNSTON NC-HARNETT NC-SAMPSON NC- 311 PM EDT MON JUL 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NORTHWESTERN SAMPSON...EASTERN HARNETT...SOUTHWESTERN JOHNSTON AND NORTHEASTERN CUMBERLAND COUNTIES... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LINDEN...OR 11 MILES NORTHEAST OF FAYETTEVILLE...MOVING SOUTHEAST AT 10 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... GODWIN...SPIVEY'S CORNER...WADE...FALCON...DUNN...FAYETTEVILLE AND EASTOVER. OTHER LOCATIONS THAT MAY EXPERIENCE SEVERE WEATHER INCLUDE COATS CROSSROADS AND BENSON. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 312 AND 334. THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 58 AND 87. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3527 7896 3563 7856 3529 7830 3504 7893 TIME...MOT...LOC 1909Z 325DEG 9KT 3520 7879 $$ 10
505 WWUS52 KRAH 091929 RRA SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 329 PM EDT MON JUL 9 2012 NCC051-085-101-163-091937- /O.EXP.KRAH.SV.W.0211.000000T0000Z-120709T1930Z/ CUMBERLAND NC-JOHNSTON NC-HARNETT NC-SAMPSON NC- 329 PM EDT MON JUL 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAMPSON...EASTERN HARNETT...SOUTHWESTERN JOHNSTON AND NORTHEASTERN CUMBERLAND COUNTIES EXPIRES AT 330 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. THIS STORM IS STILL PRODUCING EXCESSIVE LIGHTNING AND HEAVY RAINFALL. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 312 AND 334. THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 58 AND 87. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3527 7896 3563 7856 3529 7830 3504 7893 TIME...MOT...LOC 1927Z 325DEG 9KT 3516 7876 $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:36 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 9, 2:36 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 236 PM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT STRETCHING EAST TO WEST ACROSS VIRGINIA WILL DRIFT SLOWLY SOUTH TOWARD NORTH CAROLINA. THE FRONT WILL THEN STALL AND LINGER OVER THE REGION THROUGH MUCH OF THE WORK WEEK... BRINGING UNSETTLED WEATHER. && .NEAR TERM /THROUGH TONIGHT/... AS OF 235 PM... MODELS CONTINUE TO STRUGGLE WITH THE WEAK TROUGH OVER NORTH CAROLINA... ITS LOCATION AND THE DEVELOPMENT OF ANY MINOR MESO LOWS. DO NOT EXPECT TOO MUCH MOVEMENT OF THE TROUGH AND WILL BASE THE FORECAST LOOSELY ON A MEAN TROUGH POSITION FROM CHARLOTTE NORTHEAST TO ROCKY MOUNT DURING THIS FORECAST PERIOD. STILL EXPECTING CONVECTION TO INCREASE OVER CENTRAL NORTH CAROLINA AS THE DAY TURNS TO EVENING WITH BEST COVERAGE NEAR AND SOUTH OF THE ABOVE MENTIONED TROUGH. WITH PRECIPITABLE WATERS ON THE INCREASE TO NEAR TWO INCHES BY TUESDAY... BUT LITTLE UPPER LEVEL DYNAMICS... EXPECT THUNDERSTORM COVERAGE TO MAXIMIZE LATE AFTERNOON AND SLOWLY WANE TO ISOLATED TO WIDELY SCATTERED AS MIDNIGHT APPROACHES. IF CONVECTION INDEED ENDS LATE TONIGHT... EXPECT AN EARLIER START TO CONVECTION WITH A NEARLY SATURATED AIR MASS. LIKELY POPS BY LATE TUESDAY MORNING... THOUGH HIGHER NEAR AND SOUTH OF THE TROUGH. SEVERE THREAT TODAY AND EARLY TONIGHT CONTINUES WITH HIGH DOWNDRAFT CAPE AND SURFACE DEWPOINT DEPRESSIONS IN MANY LOCATIONS EXCEEDING 25 DEGREES. SEVERE THREAT MUCH REDUCED FOR TUESDAY WITH MORE CLOUDS... LOWER TEMPERATURES... AND MUCH LOWER CAPE. LOW TEMPERATURES EXPECTED TO DIP A BIT FROM THE PAST COUPLE OF NIGHTS AS THE SURFACE TROUGH FILLS SLIGHTLY... LOWERING 1000 TO 850 MILLIBAR THICKNESSES. CLOUDS AND MOISTURE WILL COMPENSATE FOR THIS SOMEWHAT... WITH MOST LOW TEMPERATURES IN THE MID 70S. AFTERNOON HIGH TEMPERATURES UNDER MOSTLY CLOUDY TO CLOUDY SKIES WILL STRUGGLE TO REACH 85 TO 90 DEGREES. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 235 AM MONDAY... THIS PERIOD WILL BE DOMINATED BY A BROAD MID LEVEL TROUGH...WHILE AT THE SURFACE...A TROUGH/WEAKENING FRONT WILL BISECT THE REGION FROM NORTHEAST TO SOUTHWEST. LOW LEVEL FLOW WILL BRING IN MOISTURE FROM THE GULF AND/OR ATLANTIC AND LEAD TO PWAT VALUES EXCEEDING 2 INCHES THROUGHOUT THE PERIOD...ESPECIALLY ACROSS THE SOUTHEAST. THIS WILL ALL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY DURING THE SHORT TERM PERIOD. WILL HAVE THE HIGHEST POPS DURING THE FAVORED DIURNAL HOURS...ALTHOUGH DO NOT EXPECT THE PRECIP TO COMPLETELY COME TO AN END DURING THE OVERNIGHT HOURS. WITH REGARDS TO ANY SEVERE THREAT...THE DEEP LAYER FLOW...SHEAR AND MID LEVEL LAPSE RATES ARE ALL FORECAST TO BE RATHER WEAK...THEREFORE AM NOT EXPECTING MUCH IN THE WAY ORGANIZATION. HOWEVER...CANNOT RULE OUT A FEW ISOLATED STRONG TO SEVERE STORMS EACH AFTERNOON...WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS...AS CAPE VALUES ARE FORECAST TO BE ON THE ORDER OF 1500-2000 J/KG...HIGHEST ACROSS THE EAST. HIGH TEMPS WILL BE BELOW NORMAL THROUGH THE PERIOD...GENERALLY MID TO UPPER 80S DUE TO THE CONSIDERABLE CLOUD COVER AND ABOVE NORMAL PRECIP CHANCES...WHILE THE OVERNIGHT LOWS WILL HOVER AROUND 70 DEGREES. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 230 AM MONDAY... THE REMNANTS OF THE COLD FRONT WILL CONTINUE TO LINGER OVER THE AREA THROUGH THE END OF THE WEEK. UPPER LEVEL FLOW WILL BE NEAR NON-EXISTENT AND NO HELP IN MOVING THE FRONT ONE WAY OR ANOTHER. THEREFORE...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH DAY WITH THE MOST LIKELY TIME FRAME COINCIDING WITH PEAK HEATING DURING THE LATE AFTERNOON. AS THE WEEKEND APPROACHES...A HIGH PRESSURE OFF OF THE SOUTHEAST COAST BEGINS TO TRY AND BUILD IN FROM THE EAST. THIS COULD HELP EASTERN PORTIONS OF THE CWA BEGIN TO DRY OUT LATE SATURDAY INTO SUNDAY. MAXIMUM TEMPERATURES DURING THIS PERIOD WILL GRADUALLY INCREASE FROM THE MID 80S TO THE UPPER 80S BY SUNDAY. LOW TEMPERATURES WILL REMAIN FAIRLY CONSISTENT...UPPER 60S TO NEAR 70 DEGREES. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 140 PM... SHOWERS DEVELOPING SOUTH AND WEST OF HIGHWAYS 64 AND ONE. EXPECT THUNDERSTORMS AS THE AFTERNOON PROGRESSES AND COVERAGE TO INCREASE AND SPREAD OVER MOST OF CENTRAL NORTH CAROLINA BY LATE AFTERNOON. IFR VISIBILITIES IN SHOWERS. STORMS WILL DECREASE IN THE LATE EVENING AND BECOME SCATTERED TO ISOLATED AS MIDNIGHT APPROACHES. SOME FOG AFTER MIDNIGHT TONIGHT... ESPECIALLY WHERE SIGNIFICANT RAIN FALLS THIS AFTERNOON. SHOWERS OR THUNDERSTORMS ALMOST ANYTIME AFTER SUNRISE TUESDAY... ESPECIALLY NEAR AND SOUTH OF HIGHWAY 64. THERE WILL BE A CHANCE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... PRIMARILY IN THE AFTERNOON THROUGH EARLY EVENING INTO THURSDAY NIGHT... WITH CONVECTION DECREASING IN COVERAGE FOR FRIDAY AND SATURDAY AND MORE LIKELY TO BE CONFINED TO THE AFTERNOONS AND EVENINGS. THERE IS A GOOD CHANCE FOR MVFR CEILINGS AND VISIBILITIES LATE NIGHT TO JUST AFTER SUNRISE EACH NIGHT. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043- 073>078-083>086-088-089. && SYNOPSIS... NEAR TERM... SHORT TERM...KRR LONG TERM...RTE AVIATION...
Hazardous weather outlook, Jul 9, 10:38 AM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1038 AM EDT MON JUL 9 2012 NCZ042-043-073>078-083>086-088-089-101445- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1038 AM EDT MON JUL 9 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>028-038>041-101445- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 1038 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 9, 8:49 AM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 4 NNW WADESBORO 35.03N 80.09W
07/08/2012 ANSON NC DEPT OF HIGHWAYS
TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1641.
TIME ESTIMATED.
&&
EVENT NUMBER RAH1200587
DJFLocal storm report, Jul 9, 9:01 AM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
901 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 NNW DABNEY 36.36N 78.48W
07/08/2012 VANCE NC DEPT OF HIGHWAYS
ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF GLEBE ROAD
AND DABNEY ROAD. TIME ESTIMATED.
&&
EVENT NUMBER RAH1200588
DJFLocal storm report, Jul 9, 9:02 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
902 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 NE AFTON 36.34N 78.21W
07/08/2012 WARREN NC DEPT OF HIGHWAYS
TWO TREES BLOWN DOWN NEAR U.S. 401 AND PARKTOWN ROAD.
TIME ESTIMATED.
&&
EVENT NUMBER RAH1200589
DJFLocal storm report, Jul 9, 9:04 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 SSW ANSONVILLE 35.07N 80.13W
07/08/2012 ANSON NC DEPT OF HIGHWAYS
TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1637.
TIME ESTIMATED.
0455 PM TSTM WND DMG 4 NNW WADESBORO 35.03N 80.09W
07/08/2012 ANSON NC DEPT OF HIGHWAYS
TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1641.
TIME ESTIMATED.
0635 PM TSTM WND DMG 1 NNW DABNEY 36.36N 78.48W
07/08/2012 VANCE NC DEPT OF HIGHWAYS
ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF GLEBE ROAD
AND DABNEY ROAD. TIME ESTIMATED.
0645 PM TSTM WND DMG 1 NE AFTON 36.34N 78.21W
07/08/2012 WARREN NC DEPT OF HIGHWAYS
TWO TREES BLOWN DOWN NEAR U.S. 401 AND PARKTOWN ROAD.
TIME ESTIMATED.
&&
EVENT NUMBER RAH1200586 RAH1200587 RAH1200588 RAH1200589
DJFSpecial weather statement, Jul 9, 1:16 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
116 PM EDT MON JUL 9 2012
NCZ074>077-084-086-091815-
HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-
116 PM EDT MON JUL 9 2012
...SHOWERS AND THUNDERSTORMS ARE BEGINNING TO POP UP ACROSS THE
SOUTHERN PIEDMONT AND SANDHILLS EARLY THIS AFTERNOON. THESE SHOWERS
AND STORMS WILL MOVE SLOWLY EAST ACROSS HARNETT...RICHMOND...
MOORE...MONTGOMERY...LEE AND HOKE COUNTIES THROUGH 215 PM EDT...
SOME LOCATIONS IMPACTED INCLUDE...TROY...ROBBINS... CARTHAGE...
CAMERON...SOUTHERN PINES... SANFORD...EAGLE SPRINGS...AND SEVEN
LAKES.
HAZARDS INCLUDE...
HEAVY DOWNPOURS AND GUSTY WINDS UP TO 30 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3550 8005 3551 7937 3546 7883 3520 7905
3519 7910 3513 7911 3495 7926 3498 7939
3504 7946 3502 7953 3515 8004
TIME...MOT...LOC 1713Z 284DEG 10KT 3535 7974
13Special weather statement, Jul 9, 1:57 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 157 PM EDT MON JUL 9 2012 NCZ039-040-074>077-084-086-088-091900- CHATHAM-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RANDOLPH- RICHMOND- 157 PM EDT MON JUL 9 2012 ...SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS THIS AFTERNOON. THIS INCLUDES HARNETT...RICHMOND...RANDOLPH...MOORE...MONTGOMERY...LEE... CUMBERLAND...CHATHAM AND HOKE COUNTIES THROUGH 300 PM EDT... SOME LOCATIONS IMPACTED INCLUDE...ANGIER...LILLINGTON...CARTHAGE... SOUTHERN PINES... WHISPERING PINES...SPRING LAKE...BUIES CREEK... HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3552 7872 3496 7878 3518 7991 3556 7978 TIME...MOT...LOC 1754Z 280DEG 11KT 3539 7881
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:10 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Jul 8, 11:45 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 60 min |
| Jul 9, 1:18 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 42 min |
| Jul 9, 1:47 AM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jul 9, 3:41 AM EDT | Heat Advisory | RAH | Anson, Cumberland, Harnett, Hoke, Johnston, Lee and 8 more | 15 hr |
| Jul 9, 1:16 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Montgomery, Moore | 59 min |
| Jul 9, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 49 min |
| Jul 9, 1:57 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee, Moore | 63 min |
| Jul 9, 2:05 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 40 min |
| Jul 9, 2:25 PM EDT | Areal Flood Advisory | RAH | Harnett, Moore | 3 hr |
| Jul 9, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 45 min |
| Jul 9, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 58 min |
| Jul 9, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 43 min |
| Jul 9, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 34 min |
| Jul 9, 3:36 PM EDT | Special Weather Statement | RAH | Scotland | 54 min |
| Jul 9, 3:37 PM EDT | Special Weather Statement | RAH | Johnston | 53 min |
| Jul 9, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 33 min |
| Jul 9, 3:57 PM EDT | Special Weather Statement | RAH | Wayne | 63 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Jul 9, 4:10 PM EDT | Areal Flood Advisory | RAH | Chatham, Johnston, Wake | 79 min |
| Jul 9, 4:15 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Jul 9, 4:20 PM EDT | Special Weather Statement | RAH | Anson | 55 min |
| Jul 9, 4:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jul 9, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 45 min |
| Jul 9, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 56 min |
| Jul 9, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 49 min |
| Jul 9, 5:01 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jul 9, 5:10 PM EDT | Areal Flood Advisory | RAH | Anson | 80 min |
| Jul 9, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 50 min |
| Jul 9, 5:38 PM EDT | Special Weather Statement | RAH | Granville | 52 min |
| Jul 9, 5:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jul 9, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 49 min |
| Jul 9, 5:57 PM EDT | Special Weather Statement | RAH | Bladen | 63 min |
| Jul 9, 6:12 PM EDT | Special Weather Statement | RAH | Person | 48 min |
| Jul 9, 6:18 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jul 9, 6:30 PM EDT | Areal Flood Advisory | RAH | Granville, Person, Vance | 2 hr |
| Jul 9, 7:00 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance, Warren | 60 min |
| Jul 9, 7:02 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange | 58 min |
| Jul 9, 7:05 PM EDT | Flash Flood Warning | RAH | Granville | 108 min |
| Jul 9, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Jul 9, 7:46 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash | 59 min |
| Jul 9, 7:48 PM EDT | Flash Flood Warning | RAH | Alamance, Guilford | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.